Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
truckg

Can Accutane make acne scarring worse than it otherwise would be?

Recommended Posts

About ten years ago I was on a high dose (probably 60+mg/day) of Accutane, which cleared up most of my cystic acne for a while. Unfortunately, I was left with very bad atrophic/indented scarring on my cheeks, which gives my face a rippled effect. Since then over the years I have had more breakouts (often severe cysts), which I have treated with treatments other than Accutane. None of these post-accutane breakouts have left me with the level of scarring that I noticed after stopping Accutane.

Also, it is commonly known that surgeons will not perform elective surgical procedures on people who have been on Accutane in the past 6-12 months. The reason usually given? Accutane can affect wound healing, and it has the potential to dramatically increase the appearance of scarring. With that in mind, is it possible that Accutane, while admittedly effective at clearing active acne, can actually make it more difficult for the skin (that had been affected by cystic acne) to heal well and with less noticeable scarring?

In other words, is it possible that Accutane can do a lot of good, while also potentially doing some permanent damage in the form of increased scarring?

A related thread was previously started here:

http://www.acne.org/messageboard/semi-regr...ne-t203309.html

Share this post


Link to post
Share on other sites

Yeah, I have scarring from roaccutane and in fact, most of my scars were due to roaccutane. Not everyone get this sickening side effects though.

Share this post


Link to post
Share on other sites
Yeah, I have scarring from roaccutane and in fact, most of my scars were due to roaccutane. Not everyone get this sickening side effects though.

How long were you on accutane and at what dosage?

Share this post


Link to post
Share on other sites

Oh btw, what makes you thing the scarring was caused by the accutane?

If anyone else has experience with accutane and scarring or any related information to share, please post.

Yeah, I have scarring from roaccutane and in fact, most of my scars were due to roaccutane. Not everyone get this sickening side effects though.

Share this post


Link to post
Share on other sites

The scarring caused by accutane for me was due to the initial break out that I got from it during my first week to second week. 60 mg a day.

What I got was loads of cystic acne on my cheeks that swelled up like a motha then when they went away they left loads of red marks and some pitted scars, I really felt like giving up then.

But after all that I finished my treatment earlier this month, and everything is great, the scars and stuff went away. Maybe they weren't scars but they sure were red and inflamed, but they started to fill up and scab away. The worst are the one's on my temple....

However, now my skin is pretty much a lot better aside from red marks, which I can see are fading. The upside to all this is that my skin is much less oily after accutane, although it has only been about 3 weeks since ive been off.

If I could do it again? I kind of feel like I shouldn't have started it, just becuz my skin wasn't so bad, but my doctor recommended it to me after mino wasn't working. I only stuck to accutane after that IB was because I felt like I already got past the worst part hopefully it couldn't get any worst. And I was sure right about that.

The scars and red marks will go away they are definitely starting for me, just give it time, you were patient enough to stay on accutane, what's another 3-6 months watching your skin get better.

Share this post


Link to post
Share on other sites

For everyone is different. I got scars from using this Dan's products. It did work but I was thinkin i have to keep using this product, without a day not using, just to have a clear face. Every 3 months i have to reorder dan's regimen. I stopped for like 1 month and start breaking out.

There something that caught my attention on this site. Please read this ...

I think this is true...

? http://www.acne.org/messageboard/water-rev...l=water+regimen

Share this post


Link to post
Share on other sites

Thanks for your response, glad to hear that there was an upside to your accutane experience.

Just curious, have you had any side affects as of this date?

The scarring caused by accutane for me was due to the initial break out that I got from it during my first week to second week. 60 mg a day.

What I got was loads of cystic acne on my cheeks that swelled up like a motha then when they went away they left loads of red marks and some pitted scars, I really felt like giving up then.

But after all that I finished my treatment earlier this month, and everything is great, the scars and stuff went away. Maybe they weren't scars but they sure were red and inflamed, but they started to fill up and scab away. The worst are the one's on my temple....

However, now my skin is pretty much a lot better aside from red marks, which I can see are fading. The upside to all this is that my skin is much less oily after accutane, although it has only been about 3 weeks since ive been off.

If I could do it again? I kind of feel like I shouldn't have started it, just becuz my skin wasn't so bad, but my doctor recommended it to me after mino wasn't working. I only stuck to accutane after that IB was because I felt like I already got past the worst part hopefully it couldn't get any worst. And I was sure right about that.

The scars and red marks will go away they are definitely starting for me, just give it time, you were patient enough to stay on accutane, what's another 3-6 months watching your skin get better.

Share this post


Link to post
Share on other sites

Hey I am currently 2 months and 10 days into my Accutane course. While zits I got during my course haven't given me any indented scars so far (just red marks), the red marks I got before my course seem stubborn than usual. They became darker and don't bother going away. In addition to that like from nowhere appeared these little dents on my cheeks which have nothing to do with acne because I've never had zits or anything inflamed right where these dents are. It's strange. But as other people often say it's all due to the thinning effect of Accutane and the abrupt stop in oil production. that's what make all these red marks and scars seem to stay longer and more noticeable. I hope after the course everything will get back to normal and the marks will fade as quickly as they're supposed to, cos I used to have 1-2 zits from time to time and they didn't leave over any single mark back then.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×